Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS New Orleans, LA

April 14, 2013East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 14, 2013, 4:55 AM CDT for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2013, 4:55 AM CDT (09:55 UTC)
Expired
Apr 14, 2013, 7:45 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:00 AM CDTFLASH FLOODNew Roads, LAPOINTE COUPEE EMERGENCY MANAGER REPORTED STREET FLOODING ON SEVERAL LOCAL STREETS INCLUDING HWY 81 NORTH OF US 190. IN ADDITION...WATER WAS REPORTED IN A FEW HOMES ON ROMALIS DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGUS54 KLIX 140955
FFWLIX
LAC037-077-125-141245-
/O.NEW.KLIX.FF.W.0012.130414T0955Z-130414T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CDT SUN APR 14 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 745 AM CDT

* AT 448 AM CDT...A LARGE AREA ACROSS SOUTHERN POINTE COUPEE AND     
  SOUTHERN WEST FELICIANA PARISHES HAVE ALREADY RECEIVED UP TO 3 TO  
  4 INCHES OF RAIN. NATIONAL WEATHER SERVICE DOPPLER RADAR           
  INDICATED CLUSTERS OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH     
  FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAKEFIELD...SPILLMAN...NORWOOD...LETTSWORTH AND BATCHELOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3099 9172 3099 9100 3071 9099 3070 9125
      3065 9130 3065 9131 3057 9137 3051 9173

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 4:27 AM CDT, 28 minutes earlier.

Area forecast discussion, Apr 14, 4:27 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT SUN APR 14 2013

.SHORT TERM...
LATEST SURFACE OBSERVATIONS SHOW WARM FRONT DRAPED ALONG THE COASTAL
PARISHES EAST OF VERMILION BAY. STEADY STREAM OF ABUNDANT MOISTURE
CAN BE SEEN ON WATER VAPOR IMAGERY OVERRIDING FRONTAL BOUNDARY FROM
THE SOUTHWEST. FORECAST POPS...FOR THIS MORNING AT LEAST...QUITE
SIMPLE WITH BASICALLY THE ENTIRE CWA BEING IMPACTED BY SHOWERS AND
THUNDERSTORMS. DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE MID 50S.
THUS STORMS IN THAT AREA WILL REMAIN ELEVATED. INSTABILITY IS ENOUGH
HOWEVER FOR STRONGER CONVECTION TO PRODUCE HAIL THOUGH REPORTS ALL
NIGHT HAVE BEEN SUB-SEVERE. NOT EXPECTING MUCH CHANGE THROUGHOUT THE
DAY AS THE WARM FRONT LIFTS NORTH LATER THIS MORNING AND AFTERNOON.
MESO AND MEDIUM RANGE MODELS INDICATE THAT BULK OF THE RAIN WILL
SHIFT EASTWARD THIS AFTERNOON AS SURFACE LOW DEVELOPS JUST SOUTH THE
LOUISIANA COAST AND TRACKS TOWARDS AL/FL BORDER THIS AFTERNOON.
ADDITIONAL RAINFALL TOTALS IN THE 2 TO 3 INCH RANGE WILL BE
POSSIBLE BUT COULD HAVE HIGHER AMOUNTS IS ISOLATED AREAS.
DID CONTEMPLATE FLOOD WATCH BUT APPEARS THAT THE HEAVIEST RAIN
WILL BE SHIFTING OUT OF AREAS WITH HIGHER AMOUNTS BEFORE
SIGNIFICANT RAINFALL TOTALS WILL OCCUR SO WILL USE FLOOD
ADVISORIES AND WARNINGS FOR MORE INTENSE AREAS OF RAIN.

TEMPERATURE FORECAST NOT AS SIMPLE. THICK CLOUD COVER AND RAIN WILL
IMPEDE WARMING WHILE FRONTAL BOUNDARY LIFTING NORTH WILL RESULT IN
WARMING. MAV CAME IN WITH LOWER 80S ACROSS THE AREA. SEEMS MUCH TO
HIGH. MET WAS ABOUT 5 DEGREES COOLER OVERALL. FCST FOR TODAY IS MET
OR EVEN COOLER THAN THAT. NIGHTTIME LOWS WILL JUMP UP QUITE A BIT
WITH DEWPOINTS ON THE RISE. THAT COMBINED WITH SATURATED GROUNDS
WILL LIKELY LEAD TO WIDESPREAD FOG MONDAY MORNING. THE NEED FOR A
DENSE FOG ADVISORY QUITE PLAUSIBLE.

.LONG TERM...
UPPER LEVEL RIDGING WILL BEGIN BUILDING OVER THE SOUTHEASTERN UNITED
STATES THROUGH MID WEEK AFTER WEAK UPPER TROUGH EJECTS TODAY. EXPECT
WARMEST TEMPERATURES OF THE YEAR SINCE LAST FALL TO IMPACT THE AREA.
HIGHS WILL REACH THE MID 80S BY MONDAY. MODELS KIND OF HINTING AT
ISOLATED SHOWERS ALONG NORTH HALF OF THE CWA. TUES AND WED. PROBS
APPEAR TO BE TOO LOW TO MENTION IN ZONES AT THIS TIME. MOVING INTO
THE LATTER PART OF THE WEEK A DEEP LONG WAVE TROUGH WILL TRACK
ACROSS THE COUNTRY AND SEND A COLD FRONT THROUGH THE AREA. POPS ON
THURSDAY HAVE BEEN LOWERED QUITE A BIT FROM PREVIOUS FORECAST AS
GUIDANCE SUGGESTS A SLOWER FRONT THAN BEFORE. HIGHEST RAIN CHANCES
JUST SHIFTED TO THE OVERNIGHT PERIOD AS THE FRONT SWINGS THROUGH
THURSDAY NIGHT. THIS WILL ALSO POSE AS ANOTHER CHANCE FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS. CONDITIONS THIS LOOK TO BE CLEAR FOR
THE WEEKEND.

MEFFER

.AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR AND IFR AT MOST OR
ALL TAF AIRPORTS OVER THE NEXT FEW HOURS AS WIDESPREAD SHRA/TSRA
CONTINUE TO MOVE ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE
STORMS MAY BRIEFLY PRODUCE HAIL UP TO MARBLE OR PENNY SIZE...BUT THE
CHANCE OF THIS OCCURRING AT A TERMINAL IS VERY LOW. A FEW OF THE
TSRA COULD PRODUCE SOME WIND GUSTS UP TO 30 TO 40 KNOTS AFTER 10-12Z
UNTIL 15-17Z AS THE WARM FRONT MOVES NORTH. THERE IS LOW CONFIDENCE
IN THE LATTER PART OF THE FORECAST PERIOD ON WHETHER VFR WILL RETURN
SUNDAY AFTERNOON OR EVENING. LOW LEVEL MOISTURE WILL REMAIN IN
PLACE...SO MVFR TO IFR COULD REFORM SUNDAY EVENING OR OVERNIGHT.
22/TD

&&

.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO RISE INTO SMALL CRAFT
CRITERIA OVER A GREATER PORTION OF THE MARINE AREA EARLY THIS
MORNING...THEN WINDS WILL START TO EASE OVER WESTERN AND INNER
WATERS BY MIDDAY AS STRONGER WINDS CONTINUE FARTHER OFFSHORE. SMALL
CRAFT EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR THE TIDAL LAKES
AND SOUNDS. THE STRONGER WINDS WILL BE DUE TO AN AREA OF LOW
PRESSURE THAT WILL BE MOVING ACROSS THE CENTRAL GULF COAST TODAY.
SEAS WILL RISE INTO 5 TO 7 FEET RANGE OFFSHORE LATER THIS
MORNING...AND WILL LIKELY TAKE UNTIL EARLY EVENING TO DROP BACK
BELOW 7 FEET OVER EASTERN OFFSHORE WATERS. WILL EXTEND THE SMALL
CRAFT ADVISORY BY A COUPLE HOURS OVER THE SOUTHEAST AREA...AND END
THE ADVISORY EARLIER IN THE AFTERNOON FOR SOME OF THE WESTERN/INNER
WATERS.

THE LOW WILL DEPART THE AREA TONIGHT LEAVING LIGHTER SOUTH WINDS
ACROSS THE MARINE AREA INTO MONDAY. THE PRESSURE GRADIENT WILL
TIGHTEN UP AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A FAIRLY
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL STATES. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY NIGHT INTO
THURSDAY...THEN A FAIRLY STRONG COLD FRONT IS EXPECTED TO SWEEP
THROUGH THURSDAY NIGHT WITH STRONG NORTHERLY WINDS POSSIBLE IN THE
WAKE OF THE FRONT. 22/TD

&&

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NEW ORLEANS FRENCH QUARTER FESTIVAL.
ACTIVITIES...SLURRY SUPPORT. RADAR SUPPORT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  63  84  68 / 100  10  10  10
BTR  77  65  85  70 / 100  10  10  10
ASD  76  66  83  69 / 100  10  10  10
MSY  77  67  83  70 / 100  10  10  10
GPT  72  67  80  70 / 100  20  10  10
PQL  70  67  82  68 / 100  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Apr 13, 10:50 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 PM CDT SAT APR 13 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-141600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1050 PM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE COASTAL WATERS
AS WELL AS PORTIONS OF THE LOWER LOUISIANA COASTAL PARISHES
OVERNIGHT. SEVERAL OF THE STORMS MAY BE STRONG AND PRODUCE
WATERSPOUTS AND GUSTY MARINE WINDS OVER THE COASTAL WATERS. HEAVY
RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...AS MUCH AS
ONE TO TWO INCHES IN AN HOUR.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OPEN COASTAL WATERS
FOR THE REMAINDER OF THE NIGHT. SMALL CRAFT SHOULD EXERCISE
CAUTION OVER THE SOUNDS AND LAKE BORGNE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE LIKELY ALONG THE
COAST AND POSSIBLY INLAND ACROSS THE LOWER LOUISIANA PARISHES
SUNDAY MORNING. THE PRIMARY THREAT WILL BE WATERSPOUTS THAT MAY
MOVE ASHORE IN THE COASTAL MARSHES AND LOWER COASTAL COMMUNITIES.
STRONG WINDS 40 TO 50 MPH MAY ALSO BE PRODUCED FROM THE STRONGER
STORMS NEAR THE COAST. THE PRIMARY TIME OF CONCERN WILL BE FROM
JUST BEFORE DAYBREAK THROUGH ABOUT 10 AM ALONG THE LOUISIANA
COAST AND BETWEEN 9 AM AND 1 PM ALONG THE MISSISSIPPI COAST. HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. ONE TO
TWO INCHES COULD FALL IN AN HOUR...WITH HIGHER AMOUNTS POSSIBLE
WHERE REPEAT STORMS OCCUR.

SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE OPEN COASTAL
WATERS DURING THE DAYTIME HOURS ON SUNDAY.

ANOTHER FRONTAL SYSTEM IS EXPECTED TO BRING A THREAT OF STRONG
THUNDERSTORMS THURSDAY NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 14, 2:53 AM CDT, 2 hours 2 minutes before
LAZ059-065-066-140830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
253 AM CDT SUN APR 14 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...LOWER TERREBONNE PARISH...

AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF HOUMA...OR ABOUT 5 MILES WEST
OF DULAC...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHAUVIN...
MONTEGUT...HOUMA...LOCKPORT...MATHEWS AND RACELAND

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 14, 3:13 AM CDT, 1 hour 42 minutes before
LAZ059-060-065-066-140845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT SUN APR 14 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH...LOWER
TERREBONNE PARISH...

AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOUMA...OR ABOUT 4 MILES SOUTHEAST OF
HOUMA...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOCKPORT...
MATHEWS...RACELAND...DES ALLEMANDS AND BOUTTE

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 14, 3:20 AM CDT, 1 hour 35 minutes before
LAZ040-140845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT SUN APR 14 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...

AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COVINGTON...OR ABOUT 2 MILES
NORTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
COVINGTON...ABITA SPRINGS...BUSH AND SUN

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 3:45 AM CDT, 1 hour 10 minutes before
LAZ059>061-140915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT SUN APR 14 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER LAFOURCHE
PARISH...UPPER JEFFERSON PARISH...ST. CHARLES PARISH...

AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF HAHNVILLE...OR ABOUT 3 MILES
SOUTHEAST OF DES ALLEMANDS...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...BOUTTE...DESTREHAN...AVONDALE...WAGGAMAN...HARAHAN...
KENNER...WESTWEGO...BRIDGE CITY AND METAIRIE

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 4:14 AM CDT, 41 minutes before
LAZ061-062-140945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
JEFFERSON PARISH...ORLEANS PARISH...

AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR METAIRIE...OR ABOUT 2 MILES
NORTH OF BRIDGE CITY...MOVING NORTHEAST AT 45 MPH. ADDITION STORMS
WERE NUMEROUS FROM NEW ORLEANS TO HOUMA.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 4:37 AM CDT, 18 minutes before
LAZ059>064-141000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...ST. CHARLES
PARISH...

AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHEAST OF LAROSE...OR
ABOUT 6 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BARATARIA...JEAN LAFITTE...AVONDALE...MARRERO...WESTWEGO...
BELLE CHASSE...BRIDGE CITY...HARVEY...TIMBERLANE...TERRYTOWN...
GRETNA...NEW ORLEANS...CHALMETTE...LAKEFRONT AIRPORT AND EAST NEW
ORLEANS

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:32 PM CDTSmall Craft AdvisoryLIX22 hr
Apr 14, 5:41 AM CDTTornado WarningLIXJefferson, Plaquemines34 min
Apr 14, 6:11 AM CDTTornado WarningLIXPlaquemines49 min
Apr 14, 6:22 AM CDTSpecial Marine WarningLIX83 min
Apr 14, 6:33 AM CDTSevere Thunderstorm WarningLIXSaint Bernard57 min
Apr 14, 6:47 AM CDTSpecial Marine WarningLIX58 min
Apr 14, 7:16 AM CDTFlash Flood WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist3 hr
Apr 14, 7:20 AM CDTSpecial Marine WarningLIX55 min
Apr 14, 7:38 AM CDTSpecial Marine WarningLIX52 min
Apr 14, 7:46 AM CDTSpecial Marine WarningLIX44 min
Apr 14, 7:58 AM CDTSpecial Marine WarningLIX62 min
Apr 14, 8:27 AM CDTTornado WarningLIXSaint Bernard33 min
Apr 14, 8:34 AM CDTSpecial Marine WarningLIX56 min
Apr 14, 8:35 AM CDTRiver Flood WarningLIXSt. Mary87 days
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge25 hr
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston59 hr
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge3 days
Apr 14, 8:51 AM CDTRiver Flood WarningLIXSaint Helena35 hr
Apr 14, 8:54 AM CDTRiver Flood WarningLIXTangipahoa72 hr
Apr 14, 8:55 AM CDTSpecial Marine WarningLIX65 min
Apr 14, 8:58 AM CDTRiver Flood WarningLIXSaint Tammany25 hr
Apr 14, 9:00 AM CDTRiver Flood WarningLIXSaint Tammany25 hr
Apr 14, 9:05 AM CDTSpecial Marine WarningLIX55 min
Apr 14, 9:22 AM CDTSpecial Marine WarningLIX38 min
Apr 14, 9:27 AM CDTSpecial Marine WarningLIX48 min
Apr 14, 9:40 AM CDTSevere Thunderstorm WarningLIXPlaquemines35 min
Apr 14, 9:53 AM CDTSpecial Marine WarningLIX52 min
Apr 14, 10:01 AM CDTRiver Flood WarningLIXSaint Tammany58 hr
Apr 14, 10:05 AM CDTRiver Flood WarningLIXSaint Tammany, Washington5 days
Apr 14, 10:05 AM CDTRiver Flood WarningLIXSaint Tammany6 days
Apr 14, 10:25 AM CDTSpecial Marine WarningLIX65 min
Apr 14, 11:21 AM CDTSpecial Marine WarningLIX114 min
Apr 14, 11:54 AM CDTSpecial Marine WarningLIX2 hr
Apr 14, 12:02 PM CDTSpecial Marine WarningLIX88 min
Apr 14, 1:24 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 3:42 PM CDTSpecial Marine WarningLIX93 min
Apr 14, 5:42 PM CDTSpecial Marine WarningLIX63 min

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.